Filgrastim (Neupogen) injections - any advice?

After first cycle of Carbo/Gemcitabine chemo my neutrophils were too low for second dose l so I will now have to give myself Filgrastim (Neupogen) injections tomorrow, Tuesday and Wednesday to boost my white cell count. Any advice? I have been told to take some painkillers about half an hour before and that the bone pain should last about an hour. (Erika, I see from a previous post that you had these injections - What was your experience?)

Many thanks

Sharon

7 Replies

oldestnewest
  • I had Pegfilgrastim, which is very similar - pegylated filgrastim, but much longer acting, so you just have one injection. I had no problems at all, however some women have mentioned aches and pains. I think Drdu's anti inflammatories might be an idea, if you are not already on them.

    I don't think evryone has pain, certainly I didn't. Make sure you follow the injection guidelines, because it's easy to loose some or all of it. Good luck and I hope my experience reassures you,

  • Thank you for your reassurance and information. I am wondering why I have been prescribed filgrastim and not the pegylated filgrastim which would seem preferable (just googled some quick research between the two) Hmm - I assume there must be a reason but think I will ask my oncologist about it.

  • Lose - forgive my spelling. It is ealry and I have a cold...

  • I used them during my first chemo and had no additional side effects as far as I could tell (difficult to tell though when you're on Taxol which causes joint and bone pain anyway - well, it did with me!)

    Sometimes, the injections sting a bit, so don't worry if that happens.

  • I had them a few times but had them done by the district nurse. I do know other people who injected themselves and they said it wasn't a problem. They said I might get some pain but I honestly didn't feel anything above the usual rubbishy post chemo stuff. Hope it will be ok for you.

    Mary xx

  • I have had to have them every time I have been on chemo. No real side effects, just an occasional mild pain in the back. My husband gave them to me and it did not hurt at all.

    Good luck with your treatment xx

  • Thanks for all your replies. Tried doing the first one this morning - I thought I would be fine as I am used to giving myself anti-coagulant injections.

    I am a bit worried because I am not sure I got the full dose in - some liquid squirted out when i released the safety spring afterwards. Phoned the hospital and they said not to worry. I have had no side effects so far but that might be because I didn't get the full dose! Anyway I have booked a nurse to give me tomorrow's and the next day's injections.

    Thanks fo your support

    Sharon

    xx

You may also like...